Skip to main content

Isomorphism of a Ring to the Endomorphism Ring of an Abelian Group

Abstract

This paper presents necessary and sufficient conditions under which isomorphism of endomorphism rings of additive groups of arbitrary associative rings with 1 implies isomorphism of these rings. For a certain class of Abelian groups, we present a criterion which shows when isomorphism of their endomorphism rings implies isomorphism of these groups. We demonstrate necessary and sufficient conditions under which an arbitrary ring is the endomorphism ring of an Abelian group. This solves Problem 84 in L. Fuchs’ “Infinite Abelian Groups.”

This is a preview of subscription content, access via your institution.

REFERENCES

  1. 1.

    F. Kasch, Modules and Rings [in Russian], Mir, Moscow (1981).

    Google Scholar 

  2. 2.

    P. A. Krylov, A. V. Mikhalev, and A. A. Tuganbaev, Connections of Abelian Groups and Their Endomorphism Rings [in Russian], Tomsk State University, Tomsk (2002).

    Google Scholar 

  3. 3.

    L. A. Skornyakov, “Lectures on homological algebra,” Mat. Vestnik, 5, No.1, 71–113 (1968).

    Google Scholar 

  4. 4.

    L. Fuchs, Infinite Abelian Groups [in Russian], Vol. 2, Mir, Moscow (1977).

    Google Scholar 

Download references

Author information

Affiliations

Authors

Additional information

__________

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 9, No. 1, pp. 231–234, 2003.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Misyakov, V.M. Isomorphism of a Ring to the Endomorphism Ring of an Abelian Group. J Math Sci 128, 3484–3486 (2005). https://doi.org/10.1007/s10958-005-0282-0

Download citation

Keywords

  • Abelian Group
  • Additive Group
  • Endomorphism Ring
  • Associative Ring
  • Arbitrary Ring